Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 19, 2023, 9:07 AM CDT for 4 counties in Kansas. It took effect at Mar 19, 2023, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2023, 9:07 AM CDT (14:07 UTC)
- In effect from
- Mar 19, 2023, 3:00 PM CDT
- Expired
- Mar 19, 2023, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS83 KDDC 191407 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 907 AM CDT Sun Mar 19 2023 ...Critical Fire Weather Conditions Expected Across Far Southwest KS... KSZ074-075-084-085-200100- /O.NEW.KDDC.FW.W.0006.230319T2000Z-230320T0100Z/ Stanton-Grant-Morton-Stevens- 907 AM CDT Sun Mar 19 2023 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...Southwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Falling to the 10 to 15 percent range. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
691 WWUS83 KDDC 200043 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 743 PM CDT Sun Mar 19 2023 ...Fire Danger Diminishing This Evening... KSZ074-075-084-085-200145- /O.EXP.KDDC.FW.W.0006.000000T0000Z-230320T0100Z/ Stanton-Grant-Morton-Stevens- 743 PM CDT Sun Mar 19 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084, AND 085... As of 730 pm CDT, red flag conditions continued at Elkhart, Hugoton and Johnson City. As the sun sets and temperatures cool, relative humidity will slowly climb above 15%. South winds will remain elevated and gusty through tonight. $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 19, 5:33 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 19, 5:33 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 533 AM CDT Sun Mar 19 2023 ...Updated Aviation Discussion... .SHORT TERM...(Tonight through Sunday night) Issued at 1134 PM CDT Sat Mar 18 2023 An abnormally cold morning to start Sunday and the short term with the cold upslope light northeast winds through sunrise under clear skies with widespread teens expected. Winds will start turning out of the south at this time as leeside troughing will develop over eastern Colorado and deepen by late morning due to increasing divergence aloft off the Rockies. Winds will increase to 30-35 mph gusts with daytime heating and mixing to the surface lasting throughout the remainder of the short term even after sunset with no inversion expected to set up to cap anything aloft. Afternoon high temperatures in the 50s to low 60s, warmer further west with overnight lows into the long term not near as cold due to the elevated downslope winds in the 20s to low 30s. .LONG TERM...(Monday night through Saturday) Issued at 106 AM CDT Sun Mar 19 2023 Warming trend will continue through the long term forecast as upper level ridging off the Rockies extends over the high plains. Leeside troughing will be in place giving way to a gustier south wind through much of the first half of the work week through Wednesday. Afternoon highs back into the 60s Monday, some 70s Tuesday, and widespread 70s for Wednesday. A progressive ripple of a shortwave will propagate down the aforementioned l/w ridge. A cold front will push through early Thursday morning that will knock departures for the remainder of the long term forecast with 50s and 60s expected through next weekend. As for as precipitation goes, there is some uncertainty on placement with the bulk of it further north and east into central and south central portions of the state. The best chances for the remainder of the CWA further west and south, will be Thursday associated with post frontal troughing and the occlusion of the surface low to the northeast. Any precipitation at that point in time looks to stay in the liquid form with even overnight lows late in the work week to stay at or above freezing. Otherwise, expect a non-active northwest flow aloft regime for the long term forecast and even beyond waiting for anything to change at this point. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 532 AM CDT Sun Mar 19 2023 VFR conditions throughout the period for all TAF sites. Clear skies and a light southerly wind less than 10kts to start. After 15Z, expect winds to increase to gusts of 30kts due to daytime heating and leeside troughing lasting through the end of the period. No other weather elements are expected at this time. && .FIRE WEATHER... Issued at 1138 PM CDT Sat Mar 18 2023 Elevated to near critical fire weather conditions further west due to increasing temperatures and wind speeds. Winds will be out of the south to southwest picking up to 30-35 mph gusts by late morning Sunday lasting throughout the remainder of the day and overnight into Monday morning. Minimum relative humidity values will be in the mid to upper teens west of Hwy 283 to include the near critical and possible critical conditions. East will see low to mid 20s being more elevated concerns for Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 35 65 42 / 0 0 0 10 GCK 59 33 64 40 / 0 0 0 0 EHA 59 32 64 42 / 0 0 0 0 LBL 59 32 64 42 / 0 0 0 0 HYS 56 34 63 40 / 0 0 0 20 P28 50 33 62 43 / 0 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe FIRE WEATHER...Lowe
Hazardous weather outlook, Mar 19, 1:45 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 145 AM CDT Sun Mar 19 2023 KSZ030-031-043>046-061>066-074>081-084>090-200645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 145 AM CDT Sun Mar 19 2023 /1245 AM MDT Sun Mar 19 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Elevated to near critical fire weather conditions Sunday afternoon as winds switch to the south and increase to 30-35 mph gusts through the evening hours. Afternoon high temperatures will push into the upper 50s to low 60s that will see minimum relative humidity values down into the 15-25 percent range, lower further west to the Colorado state line. .DAYS TWO THROUGH SEVEN...Sunday through Friday More fire weather concerns Tuesday and Wednesday with at least elevated concerns as temperatures increase and winds pick up from the south to southwest gusting over 30 mph. Relative humidity values look to stay above the 20 percent mark not expected red flag conditions at this time. .SPOTTER INFORMATION STATEMENT...
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.